Alert archive / Florida / Freeze Warnings in 2014

Freeze Warning 2, NWS Melbourne, FL

January 7, 2014Lake County, Volusia County, Florida

NWS Melbourne, FL issued this freeze warning at Jan 7, 2014, 2:41 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 7, 2014, 10:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2014, 2:41 PM EST (19:41 UTC)
In effect from
Jan 7, 2014, 10:00 PM EST
Expired
Jan 8, 2014, 6:37 AM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2014-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2014-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS72 KMLB 071941
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EST TUE JAN 7 2014

FLZ041-044-144-081300-
/O.NEW.KMLB.FZ.W.0002.140108T0300Z-140108T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT
241 PM EST TUE JAN 7 2014

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EST
WEDNESDAY. 

* TEMPERATURE...TEMPERATURES SHOULD FALL QUICKLY AFTER SUNSET OVER
  THE INTERIOR WITH AREAS ACROSS LAKE COUNTY AND NORTHWEST VOLUSIA
  COUNTY REACHING NEAR FREEZING BY LATE THIS EVENING. TEMPERATURES
  SHOULD THEN LINGER NEAR TO JUST BELOW FREEZING INTO THE
  OVERNIGHT HOURS THROUGH DAYBREAK WEDNESDAY.


* IMPACTS...THESE COLD TEMPERATURES CAN KILL CROPS AND OTHER 
  TENDER VEGETATION IF NOT ADEQUATELY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WEITLICH
1 follow-up statement
519 
WWUS72 KMLB 081137
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
637 AM EST WED JAN 8 2014


FLZ041-044-144-081245-
/O.CAN.KMLB.FZ.W.0002.000000T0000Z-140108T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...CLERMONT
637 AM EST WED JAN 8 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE
FREEZE WARNING FOR LAKE AND INTERIOR VOLUSIA COUNTIES. HOWEVER...A
WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM FOR WIND CHILL
VALUES IN THE UPPER 20S AND LOWER 30S.


$$

KELLY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 7, 10:55 AM EST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 7, 10:55 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 AM EST TUE JAN 7 2014

.DISCUSSION...

...RECORD LOW MAXIMUM TEMPERATURES EXPECTED THIS AFTERNOON...

...HAZARDOUS MARINE CONDITIONS CONTINUE TODAY INTO TONIGHT...

NORTHERLY FLOW WILL CONTINUE OVER THE AREA TODAY WITH HIGH
PRESSURE OVER THE LOWER MISSISSIPPI VALLEY GRADUALLY BUILDING
EAST. THIS WILL MAINTAIN THE COLD AND DRY AIRMASS OVER THE
REGION. TEMPERATURES CONTINUED TO FALL EVEN AFTER SUNRISE THIS
MORNING DUE TO THE STRONG COLD AIR ADVECTION AND SOME LINGERING
CLOUD COVER. MIN TEMPS IN THE LOW 30S TO UPPER 20S WERE GENERALLY
OBSERVED NORTH OF OSCEOLA AND SRN BREVARD COUNTIES. TEMPERATURES
WILL CONTINUE TO RISE BUT BE WELL BELOW NORMAL INTO THE MID TO
UPPER 40S OVER NORTH CENTRAL FLORIDA AND INTO THE 50S FARTHER
SOUTH. HOWEVER NORTHERLY FLOW UP TO 10 TO 15 MPH OVER THE
INTERIOR AND 15 TO 20 MPH ALONG THE COAST WILL LIKELY KEEP WIND
CHILLS IN THE UPPER 30S OVER NRN LAKE AND VOLUSIA COUNTIES
THROUGH THE AFTERNOON.

LIGHT RAIN/SPRINKLES OVER OKEECHOBEE COUNTY AND THE TREASURE COAST
WILL END INTO THE AFTERNOON WITH ANY ADDITIONAL SHOWERS THAT
DEVELOP OVER THE COASTAL WATERS REMAINING OFFSHORE. DIFFICULT SKY
COVER FORECAST AS MID/HIGH LEVEL CLOUDS BEGINNING TO CLEAR OUT
OVER NORTHERN/CENTRAL PORTIONS OF THE AREA BUT MAY SEE SOME
CIRRUS DECK OVER THE GULF BEGIN TO REACH CENTRAL FLORIDA LATER
THIS AFTERNOON. ALSO ALONG THE COAST MAY BEGIN TO SEE MARINE
STRATOCU DECK PUSH ONSHORE AS LOW LEVEL WINDS BEGIN TO SLIGHTLY
VEER TO THE NORTHEAST.

TONIGHT...(MODIFIED PREVIOUS DISCUSSION) SFC HIGH CENTER WILL
MOVE NE TWD VA/NC REGION WITH LOW LVL FLOW BECOME NE. SHOULD SEE A
COASTAL TROUGH DEVELOP WITH MILDER READINGS ALONG THE IMMEDIATE
COAST AS LOW LVL FLOW TURNS OFF THE ATLC. MODELS INDICATE SOME
LIGHT SHOWER ACTIVITY APPROACHING THE COAST AFTER MIDNIGHT AND
WILL INSERT A LOW CSTL RAIN SHOWER CHANCE FOR LATE AT NIGHT. AFTER
NOT RISING MUCH DURING THE DAY...TEMPERATURES MAY DROP TO NEAR
FREEZING ACROSS LAKE AND INLAND VOLUSIA TONIGHT. HOWEVER WITH LOW
LEVEL WINDS VEERING MORE ONSHORE AND THE POTENTIAL FOR
REDEVELOPING MID/HIGH LEVEL CLOUD COVER OVER NORTH CENTRAL FLORIDA
WILL CONTINUE TO KEEP THIS AREA OUT OF ANY FREEZE PRODUCTS FOR
TONIGHT. LOWS ARE EXPECTED IN THE UPPER 30S AT DAYTONA
BEACH...40S AT MELBOURNE AND VERO BEACH AND IN THE 50S FROM FT
PIERCE TO STUART ALONG THE COAST.

&&

.AVIATION...VFR CONDS GENERALLY EXPECTED. MARINE STRATOCU WITH
CIGS NEAR 3KFT MAY AFFECT S CSTL TERMINALS THIS AFTERNOON AND
TONIGHT AS IT PUSHES ONSHORE. NW-NNW WINDS NEAR 15 KNOTS WITH
GUSTS TO 20-25 KNOTS THROUGH LATE MORNING.

&&

.MARINE...
NW WINDS TO 20-25 KNOTS WILL DECREASE TO 15-20 KNOTS LATE THIS
AFTERNOON INTO TONIGHT. EXPECT SEAS TO 10-12 FEET IN THE GULF
STREAM TODAY AND STILL ABOVE 7-8 FT FEET IN THE GULF STREAM
TONIGHT AS WINDS DECREASE TO SCEC RANGE. GALE WARNING OFFSHORE HAS
BEEN ALLOWED TO EXPIRE WITH SCA OVER THE ENTIRE WATERS THROUGH
EARLY THIS EVENING AND THEN JUST FOR THE THE GULF STREAM AND
OFFSHORE WATERS FOR MOST OF TONIGHT.

&&

.FIRE WEATHER...
BREEZY NW/N WINDS AND MIN RHS INTO THE 20S WILL POSE A FIRE WEATHER
CONCERN. NO RED FLAG HEADLINES AS ERC VALUES ARE BELOW CRITICAL
LEVELS TO INITIATE RFWS FOR E CENTRAL FL COUNTIES WITH MIN RH AND
WIND. WED-SAT...MOISTURE ASSOCIATED WITH ONSHORE FLOW WED-FRI AND
SOUTHERLY SAT WILL MITIGATE ANY LOW RH CONCERNS.

&&

.CLIMATE...RECORDS FOR BOTH LOW TEMPERATURE AND LOW MAXIMUM
TEMPERATURE FOR TODAY...JANUARY 7TH...

                            LOW.           LOW MAX.
                    DAB.....29F (2010)    51F (1942)
                    MCO.....30F (2010)    53F (1924)
                    MLB.....28F (2010)    56F (2006)
                    VRB.....29F (2010)    57F (1980)

NEITHER DAYTONA BEACH OR ORLANDO BROKE THEIR RECORD LOW THIS
MORNING. RECORD LOWS WERE NOT EXPECTED ELSEWHERE. DAYTONA...ORLANDO
AND MELBOURNE WILL LIKELY BE SETTING RECORD LOW MAXIMUM
TEMPERATURES TODAY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

WEITLICH/LASCODY
Hazardous weather outlook, Jan 7, 10:18 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1018 AM EST TUE JAN 7 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1018 AM EST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.EXCESSIVE COLD IMPACT...
BREEZY NORTH WINDS WILL CONTINUE INTO AFTERNOON WHILE TEMPERATURES
ONLY SLOWLY RISE.  THIS WILL CAUSE UNUSUALLY LOW WIND CHILL VALUES
TO CONTINUE AREAWIDE. SOME SPOTS AROUND THE OCALA NATIONAL FORECAST
WILL HAVE WIND CHILL READINGS IN THE UPPER 30S DURING THE MID TO
LATE AFTERNOON HOURS.  DRESS WARMLY IF VENTURING OUTDOORS TODAY.

THOUGH CONSIDERABLE MID TO HIGH LEVEL CLOUDINESS IS FORECAST
OVERNIGHT AND LOW LEVEL WINDS WILL VEER AROUND TO THE EAST...THERE
IS A CHANCE THAT NORMALLY COLDER LOCATIONS IN LAKE COUNTY AND
INTERIOR VOLUSIA COUNTY COULD EXPERIENCE TEMPERATURES NEAR FREEZING.

.WIND AND SEA IMPACT...
NORTHERLY WINDS GUSTING TO AROUND 25 KNOTS WILL GRADUALLY DECREASE
THROUGH THE AFTERNOON AND EVENING. SEAS WILL BE SLOW TO SUBSIDE
THOUGH...AND HAZARDOUS BOATING CONDITIONS WILL CONTINUE TONIGHT
ESPECIALLY OFFSHORE.

.RIP CURRENT IMPACT...
A STRONG NORTH TO SOUTH FLOWING LONG SHORE CURRENT WILL OCCUR AT THE
BEACHES TODAY. STRONG RIP CURRENTS CAN OCCUR WITH THESE CONDITIONS...
ESPECIALLY NEAR JETTIES AND PIERS.

.FIRE WEATHER...
BREEZY NORTHERLY WINDS WILL CONTRIBUTE TO A MODERATE TO HIGH FIRE
DANGER...ESPECIALLY OVER INTERIOR AREAS WHERE LONG DURATIONS OF LOW
RELATIVE HUMIDITY WILL OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
BREEZY EASTERLY FLOW THROUGH MID WEEK WILL KEEP CONDITIONS FOR SMALL
CRAFT POOR TO HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Freeze Warnings in Florida, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.